Document Detail


Sudden death of a cocaine abuser.
MedLine Citation:
PMID:  7570681     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We report an autopsy case of a 28-year-old male who died after intravenous use of cocaine. Cocaine and ecgonine methyl ester, the major metabolite of cocaine, were detected in the blood with gas chromatography/mass spectrometry. Postmortem examination showed contraction band necrosis together with patchy fibrosis and inflammatory cell infiltration in the heart. The sudden death appeared to be caused by a cardiac disorder associated with arrhythmia or coronary vasoconstriction.
Authors:
M Osawa; Y Mitsukuni; T Saito; N Yukawa; R Matoba; S Takeichi
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The Tokai journal of experimental and clinical medicine     Volume:  19     ISSN:  0385-0005     ISO Abbreviation:  Tokai J. Exp. Clin. Med.     Publication Date:  1994 Dec 
Date Detail:
Created Date:  1995-10-20     Completed Date:  1995-10-20     Revised Date:  2007-11-15    
Medline Journal Info:
Nlm Unique ID:  7704186     Medline TA:  Tokai J Exp Clin Med     Country:  JAPAN    
Other Details:
Languages:  eng     Pagination:  115-9     Citation Subset:  IM    
Affiliation:
Department of Forensic Medicine, Tokai University School of Medicine, Kanagawa, Japan.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Arrhythmias, Cardiac / complications
Cocaine* / blood
Coronary Vessels / physiopathology
Death, Sudden, Cardiac / etiology*,  pathology
Humans
Liver / pathology
Male
Myocardium / pathology
Necrosis
Substance-Related Disorders / complications*,  pathology,  physiopathology
Vasoconstriction
Chemical
Reg. No./Substance:
50-36-2/Cocaine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Nephrotic syndrome associated with subacute bacterial endocarditis (SBE): a case report.
Next Document:  Surgical treatment of infective endocarditis.